South Carolina, 2011Damaging Wind in South Carolina, August 4, 2011
August 4, 2011 · NWS CAE · 1 event in 1 county or zone
An isolated severe thunderstorm over the lower Midlands produced some wind damage by taking some trees down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm over the lower Midlands produced some wind damage by taking some trees down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 4, 12:43 PM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 4, 12:43 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
143 PM EDT THU AUG 4 2011
.SYNOPSIS...
A SURFACE FRONTAL BOUNDARY WILL MOVE INTO THE REGION TONIGHT. THE
SLOW MOVING FRONT WILL STALL ACROSS THE AREA TONIGHT AND REMAIN
CLOSE TO THE REGION THROUGH THE WEEKEND. THIS SHOULD LEAD TO AN
INCREASE IN RAIN CHANCES EACH AFTERNOON THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...PREFRONTAL TROUGH CURRENTLY EXISTS ACROSS THE
REGION. MID LEVEL CU FIELD WILL CONTINUE TO DEVELOP ACROSS THE
REGION THIS AFTERNOON. RADARS SHOWING ONLY AN ISOLATED
SHOWER/STORM ACROSS WESTERN MOST PORTION OF THE CWA. STILL HAVE
SOME WARMING TO GO...AND TEMPS SHOULD CLIMB TO NEAR 100 DEGREES.
AS FOR THE HEAT...AREA OBS INDICATING THAT HEAT INDICES ARE
APPROACHING THE 105 THRESHOLD FOR THE ADVISORY. WILL CONTINUE HEAT
ADVISORY UNTIL 8 PM TONIGHT. WITH WEAK TO MODERATE
INSTABILITY...AND WEAK SHORTWAVE MOVING THROUGH THE FLOW...CAN NOT
RULE OUT ISOLATED TO SCATTERED CONVECTION THROUGH THE LATE
AFTERNOON HOURS. AN INVERTED-V TYPE SOUNDING INDICATES POSSIBLE
SEVERE WIND GUSTS WITH A FEW OF THE THUNDERSTORMS.
TONIGHT...WEAK COLD FRONT WILL MOVE ONTO THE NORTHERN CWA EARLY
TONIGHT...THEN STALL OUT ACROSS THE CENTRAL PORTION OF THE CWA.
MAY STILL SEE SOME LINGERING SHOWERS/STORMS DURING THE EARLY
PORTIONS OF THE PERIOD...BUT EXPECT COVERAGE TO DIMINISH WITH ONLY
AN ISOLATED CHANCE FOR A STORM OVERNIGHT. TEMPS TONIGHT WILL
REMAIN MILD...WITH OVERNIGHT LOWS ONLY FALLING INTO THE UPPER 70S.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
FRIDAY THROUGH SUNDAY...AT THE SURFACE THE FRONTAL BOUNDARY WILL
LINGER INTO SATURDAY...THEN MOVE NORTH AS A WARM FRONT ON SUNDAY.
ALOFT...A MID-LEVEL SHORTWAVE TROUGH APPEARS TO REMAIN CAUGHT IN
THE RIDGE OVER THE REGION. WITH THE INCREASE IN LOW LEVEL MOISTURE
AND ENHANCED CONVERGENCE ALONG THE SURFACE FRONT...EXPECT A
CONTINUED CHANCE OF THUNDERSTORMS THROUGH THE PERIOD...ESPECIALLY
DURING THE TIMES OF MAXIMUM HEATING. HIGH PRECIPITABLE WATER AND A
SLOW STORM MOTION MAY LEAD TO FLOODING IN POOR-DRAINAGE AREAS.
ALTHOUGH THE AREA CAN EXPECT TO SEE SLIGHTLY LOWER AFTERNOON
TEMPERATURES BECAUSE OF MORE CLOUDINESS...THE INCREASE IN LOW
LEVEL MOISTURE SHOULD RESULT IN CONTINUED HIGH HEAT INDEX VALUES.
BECAUSE OF THIS ANOTHER HEAT ADVISORY WILL LIKELY BE NEEDED
FRIDAY AND SATURDAY FOR THE AFTERNOON HOURS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE MODELS IN GENERAL AGREEMENT WITH UPPER LEVEL
PATTERN. STRONG UPPER LEVEL RIDGE RETROGRADES SLIGHTLY TO
SOUTHCENTRAL/SOUTHWESTERN US. SHALLOW LONG WAVE TROUGH SETS UP
OVER EASTERN US. MAX TEMPS WILL COOL SLIGHTLY TO UPPER 90S BUT
STILL WELL ABOVE AVERAGE. MIN TEMPS WILL CONTINUE ALSO ABOVE
AVERAGE IN THE MIDDLE 70S. EXPECT ONLY WIDELY SCATTERED DIURNALLY
FORCED THUNDERSTORMS. WILL STAY CLOSE TO MEX POPS.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS EXPECTED. A WEAK COLD FRONT WILL BE MOVING INTO THE
MIDLANDS DURING THE AFTERNOON HOURS. ALTHOUGH SURFACE WINDS WILL
REMAIN IN A GENERAL WESTERLY PATTERN...DUE TO THE LOCATION OF THE
FRONT AREAS NORTH OF THE BOUNDARY WILL LIKELY BE MORE NORTHWESTERLY
DURING THE AFTERNOON...WHILE AREAS SOUTH WILL REMAIN MORE
SOUTHWESTERLY. CLOUDS SHOULD REMAIN SCATTERED TO BROKEN AROUND
5KFT. ISOLATED TO SCATTERED SHOWERS OR STORMS MAY DEVELOP DURING
THE AFTERNOON AND EVENING HOURS...BUT CONFIDENCE NOT HIGH ENOUGH
AT ANY TAF SITE TO INCLUDE IN A TEMPO GROUP FOR NOW...MAINLY FROM
20Z-00Z.
EXTENDED AVIATION OUTLOOK...
BRIEF PERIODS OF MVFR VISIBILITIES DURING THE EARLY MORNING HOURS...AND
DURING THE AFTERNOON NEAR ANY SCATTERED SHOWERS OR THUNDERSTORMS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Aug 4, 2:08 AM EST, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
308 AM EDT THU AUG 4 2011
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-050715-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
308 AM EDT THU AUG 4 2011
...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD.
HEAT ADVISORY.
A FEW THUNDERSTORMS TODAY AND THIS EVENING COULD POSSIBLY CONTAIN
DAMAGING WIND.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAT ADVISORIES MAY BE NEEDED DURING THE AFTERNOONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Edgefield
- When
- August 4, 5:55 PM EST to 5:57 PM EST
- Where
- Edgefield County, 1.38 mi N of Trenton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.750, -81.830
Public reported trees down on Watson Road just northeast of Trenton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, August 4, 20111 death · 5 injured · 1 event
- Excessive Heat in Texas, August 4 to 5, 20111 death · 1 event
- Excessive Heat in Louisiana, August 4, 20111 death · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 20113 injured · $70,000 · 1.75 in hail · 5 events
- Damaging Winds and Lightning Strike in Mississippi, August 4 to 6, 2011$150,000 · 60 kt wind · 10 events
- Excessive Heat in Texas, August 4, 2011$200,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, August 4, 2011$42,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2011$20,000 · 50 kt wind · 14 events
- Flash Flood and Hail in Kansas, August 4 to 5, 2011$20,000 · 1.75 in hail · 10 events
- Wildfire in Texas, August 4 to 5, 2011$20,000 · 1 event
- Damaging Wind and Lightning Strike in Alabama, August 4, 20111 injured · $2,000 · 52 kt wind · 2 events
- Excessive Heat in South Carolina, August 4, 20118 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319389.